Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

WARNING
All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval
ATTENTION: All NEW MEMBERS
1) Your first discussion or comment needs to go through a moderator's approval process before it can be published.
PLEASE TAKE NOTICE
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.

sexual side effects from spine surgery?

terror8396tterror8396 Posts: 1,823
edited 06/11/2012 - 8:19 AM in Chronic Pain
i have had 4 back surgeries the past 7 years and until recently have had no overt side effects. one time i had ejaculation problems and they went away after my 3rd surgery. i have not had any sexual problems until my last surgery in april which was a fusion of the L3. in the past i have had L 4.5 fused with no problems. since my last fusion i have had some sexual problems which have not been extreem but problematic never the less. my dr recently gave me cialis to use and it has helped. has anyone had a partner or themselves suffered from ed problems after back surgery. it is not the meds or depression because it has only happened recently. my dr said with all of the nerves exposed, it is not surprising that this has happened, what do you think?
thanks
jon
I have 4 fusions from L5-3, the latest last May '12 where they fixed my disc that broke.They went through my side this time. I take 40 mg of oxycontin 4x a day and 4 fenatyl lollipops 300 micro gms 4x a day.
advertisement
13456710

Comments

  • Interesting, I have had 4 lower back surgeries as well and have permanent nerve damage that goes down my left leg into my foot and have wondered the same thing. I have had a couple sexual encounters that didnt go too well unfortunately and Im only in my 20's. I have been thinking that the nerve damage combined with the meds may be causing me ED but have not seen a doctor about it.
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,790
    I've had many lower back surgeries. In the beginning it was stress. But after L,3 fusion I lost libido. I beleive they cut some nerves. I've taken testosterone to no avail. with E.D. drugs I could preform, But I don't have the desire. Just one more thing to deal with! and I'm not that old. I'm not very comfortable talking about this. Just wanted to let you know your not alone.
    Good luck, Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • sounds like me also. a little ed plus no sex drive. i take androgel and have had shots also to no avail
    jon
    I have 4 fusions from L5-3, the latest last May '12 where they fixed my disc that broke.They went through my side this time. I take 40 mg of oxycontin 4x a day and 4 fenatyl lollipops 300 micro gms 4x a day.
  • I have stenosis. No reflexes in left leg and my foot is perma numb. Im 47 and the little guy still works fine.

    Bfromaz
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,790
    Terror, I also used androgel to no avail. I put on 30 lbs. in 2mo. Stayed with it for about 6 mo. after reading of many bad side effects in website drugs A-Z I quite. I haven't tried anything else. If you hear of or try anything that works, please let me know.
    Good luck, Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • J. Howie

    When you tried the testosterone, did you have the blood levels checked? Should have been done before starting for a baseline, and then again after a few months on it. If you get it to the right level, it may work for you. I too must take some pain meds that heve interfered with my sex life where I nver had a problem before. By the way, Im 53. Yes, the Cialis, Viagra will enable you to perform, but does nothing for the desire problem. Thats where the testosterone worked for both problems for me. Might want to give it another try.

    "G"
  • Ive heard zinc can boost your lowered testosterone levels. I used it in suppliment form when I was bodybuilding.
    Good luck to you guys.
  • I am wondering about something in particular. Are any of you taking anti-depressants? They will kill the libido. I was on Prozac for a year and I completely lost my sex drive. I happened to be a very young woman at the time, I still am in my opinion. But I was only in my very early 30's when this happened. Because of this I went off of the medication and found another that did not have this same effect. Last year when I went on anti-depressants again I mentioned this to my doctor and told him to give me something that would NOT affect my libido. He asked me "what would I prefer, less back pain or sex?". I told him that I wanted both of course! Sex happens to be one of the few fun and enjoyable things that I can still participate in. I'm certainly NOT willing to give that up unless I have to. My husband was put on "levitra" (I think) for nerve pain in his feet, he's diabetic, and he asked his doctor if that would affect his sex drive. His doctor said it would so he was switched to another medication. It's amazing what med's can do. Please don't get down about it and don't be so shy to talk about it. Women go through things like this also so we do understand. Please look into your med's and see if any of them may be the culprit. Good luck to all of you.
  • j.howiejj.howie Brentwood, Ca., USAPosts: 1,790
    Yes,Ive been on many different antidepressants over the years, trying to find something that would work for me.(I'm a backward med guy) I was on cymbalta 60 mg. and wellbutrin XL 150 mg. I thought the cymbalta was the culprit and tried to cut that out. But the withdrawals were to dangerous. So I went down to 20 mg. cymbalta and 150 wellbutrin. That didn't help. and I'm affraid to mess around anymore.
    Good luck to all, Jim
    Click my name to see my Medical history
    You get what you get, not what you deserve......I stole that from Susan (rip)
    Today is yours to embrace........ for tomorrow, who knows what might be starring you in the face!
  • Talking about this particular problem shouldn't be something that anyone should feel uncomfortable about. Think about it, we all do it, we all want it, we all enjpy it, and we all have had a problem with it at some point. Everyone on earth will have a problem with this at some point in their lives. This should be a safe place to discuss this because there are so many people who will understand. And keep in mind, we are from all over the country, and the world, it's not likely that anyone will run into each other.
    Keep in mind also that stress alone can cause the sex drive to drop and ED to happen. Who here isn't under stress? Stay happy guys, this will eventually be figured out and in the meantime don't forget to just cuddle with your wives. Being held in our husbands arms is what we really want more than anything. Believe me, I'm a woman and would know how a woman would think and feel.
advertisement
Sign In or Register to comment.